ARTHUR KAUFMAN, M.D.; EDUARDO MONTILLA, M.D.; MAXWELL HELFGOTT, M.D.; RICHARD FIORELLI, M.D.; HILTRUD MUELLER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with great interest the report of hydrochlorothiazide-induced allergic pneumonitis by Beaudry and Laplante (Ann Intern Med 78:251-253, 1973). Their patient's history and clinical course bears a striking resemblance to that of a patient we recently treated, who developed acute respiratory distress with pulmonary edema soon after an orally administered dose of propranalol.
A 52-year-old white woman was admitted to the intensive care unit of St. Vincent's Hospital in acute respiratory distress. She had had hypertension, treated with hydrochlorothiazide (Hydrodiuril®), for 10 years. Twelve months before admission her private physician had added propranalol (Inderal®), 10 mg
KAUFMAN A, MONTILLA E, HELFGOTT M, FIORELLI R, MUELLER H. Pneumonitis and Hydrochlorothiazide. Ann Intern Med. 1973;79:282–283. doi: 10.7326/0003-4819-79-2-282_2
Download citation file:
Published: Ann Intern Med. 1973;79(2):282-283.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use